MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE DISTAL FEMUR PLATE; BONE PLATE

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE DISTAL FEMUR PLATE; BONE PLATE
Model Number Distal Femur Plate
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The case involved a comminuted fracture of the femur in a (b)(6)-year old patient with a knee prothesis.Examination of the involved implant, as well as its production records, indicated it was manufactured according to specification.X-rays provided to the company, revealed nonunion of the fracture.Importantly, the plate supported the fracture for more than 7 months; it finally failed at the area of bone fracture most probably due to a combination of fatigue and excessive bending load.Studies show that complications following treatment with distal femur plates, including nonunion and implant failure, are not infrequent (1).According to hoffmann et al., hardware failure was related to nonunion; additionally, fractures proximal to total knee arthroplasties had a significantly greater rate of failed hardware (2).Their study demonstrated implant failure rates of 9.9% and nonunion rates of 3.6%.Henderson ce et al, locking plates for distal femur fractures: is there a problem with fracture healing? journal of orthopaedic trauma: february 2011 - volume 25 - issue - p s8-s14.Hoffmann mf et al., clinical outcomes of locked plating of distal femoral fractures in a retrospective cohort.J orthop surg res.2013; 8: 43.
 
Event or Problem Description
A distal femur plate was implanted (in (b)(6)), to treat a periprosthetic comminuted fracture in a (b)(6)-year old patient.Approximately 7.5 months after implantation, the plate broke during a physiotherapy treatment.The plate was removed and replaced.

Brand Name
PICCOLO COMPOSITE DISTAL FEMUR PLATE
Common Device Name
BONE PLATE
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key10383121
Report Number9615128-2020-00010
Device Sequence Number13757697
Product Code HRS
UDI-Device Identifier07290109335247
UDI-Public(01)07290109335247(17)231101(10)91741
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K143496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model NumberDistal Femur Plate
Device Catalogue NumberDFERN1810
Device Lot Number91741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2020
Initial Report FDA Received Date08/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;